Alert archive / California / High Surf Advisories in 2023

High Surf Advisory 6, NWS Eureka, CA

December 4, 2023Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this high surf advisory at Dec 4, 2023, 2:38 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Dec 5, 2023, 4:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2023, 2:38 PM PST (22:38 UTC)
In effect from
Dec 5, 2023, 4:00 PM PST
Expired
Dec 6, 2023, 1:00 PM PST
In force
21 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2023-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2023-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WHUS46 KEKA 042238
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
238 PM PST Mon Dec 4 2023

CAZ101-103-104-050645-
/O.NEW.KEKA.SU.Y.0006.231206T0000Z-231206T1600Z/
/O.EXT.KEKA.BH.S.0011.000000T0000Z-231206T0000Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
238 PM PST Mon Dec 4 2023

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 8 AM PST
WEDNESDAY...

* WHAT...For the High Surf Advisory, large breaking waves 20 to 24
  feet. For the Beach Hazards Statement, increased threat of 
  sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast and 
  Southwestern Humboldt Counties.

* WHEN...For the High Surf Advisory, from 4 PM Tuesday to 8 AM 
  PST Wednesday. For the Beach Hazards Statement, through 
  Tuesday afternoon.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged! Large, unexpected 
  waves can sweep across the beach without warning, sweeping 
  people into the sea from rocks, jetties, and beaches. These 
  sneaker waves can also move large objects such as logs, 
  crushing anyone caught underneath.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

CAZ109-050645-
/O.EXT.KEKA.BH.S.0011.000000T0000Z-231206T0000Z/
Mendocino Coast-
238 PM PST Mon Dec 4 2023

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Mendocino Coast County.

* WHEN...Through Tuesday afternoon.. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
8 follow-up statements
874 
WHUS46 KEKA 050632
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1032 PM PST Mon Dec 4 2023

CAZ101-103-104-051445-
/O.CON.KEKA.SU.Y.0006.231206T0000Z-231206T1600Z/
/O.CON.KEKA.BH.S.0011.000000T0000Z-231206T0000Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
1032 PM PST Mon Dec 4 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 8 AM
PST WEDNESDAY...

* WHAT...For the High Surf Advisory, large breaking waves 20 to 
  24 feet. For the Beach Hazards Statement, increased threat of 
  sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast and 
  Southwestern Humboldt Counties.

* WHEN...For the High Surf Advisory, from 4 PM Tuesday to 8 AM PST
  Wednesday. For the Beach Hazards Statement, through Tuesday
  afternoon.

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged! Large, unexpected 
  waves can sweep across the beach without warning, sweeping 
  people into the sea from rocks, jetties, and beaches. These 
  sneaker waves can also move large objects such as logs, 
  crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

CAZ109-051445-
/O.CON.KEKA.BH.S.0011.000000T0000Z-231206T0000Z/
Mendocino Coast-
1032 PM PST Mon Dec 4 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Mendocino Coast County.

* WHEN...Through Tuesday afternoon.

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
942 
WHUS46 KEKA 051040
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
240 AM PST Tue Dec 5 2023

CAZ109-051845-
/O.EXA.KEKA.SU.Y.0006.231206T0000Z-231206T1600Z/
/O.CON.KEKA.BH.S.0011.000000T0000Z-231206T0000Z/
Mendocino Coast-
240 AM PST Tue Dec 5 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM
PST WEDNESDAY...

* WHAT...For the High Surf Advisory, large breaking waves 20 to 24
  ft. For the Beach Hazards Statement, increased threat of 
  sneaker waves expected.

* WHERE...Mendocino Coast County.

* WHEN...For the High Surf Advisory, from 4 PM this afternoon to 
  8 AM PST Wednesday. For the Beach Hazards Statement, through 
  this afternoon.. .

* IMPACTS...Dangerous surfing conditions and localized beach
  erosion. Beachcombing is highly discouraged! Large, unexpected
  waves can sweep across the beach without warning, sweeping
  people into the sea from rocks, jetties, and beaches. These
  sneaker waves can also move large objects such as logs, crushing
  anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

CAZ101-103-104-051845-
/O.CON.KEKA.SU.Y.0006.231206T0000Z-231206T1600Z/
/O.CON.KEKA.BH.S.0011.000000T0000Z-231206T0000Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
240 AM PST Tue Dec 5 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 8 AM PST WEDNESDAY...

* WHAT...For the High Surf Advisory, large breaking waves 20 to 24
  ft. For the Beach Hazards Statement, increased threat of 
  sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast and 
  Southwestern Humboldt Counties.

* WHEN...For the High Surf Advisory, from 4 PM this afternoon to 
  8 AM PST Wednesday. For the Beach Hazards Statement, through 
  this afternoon.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged! Large, unexpected 
  waves can sweep across the beach without warning, sweeping 
  people into the sea from rocks, jetties, and beaches. These 
  sneaker waves can also move large objects such as logs, 
  crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
853 
WHUS46 KEKA 052317
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
317 PM PST Tue Dec 5 2023

CAZ101-103-104-109-060730-
/O.EXT.KEKA.SU.Y.0006.231206T0000Z-231206T1900Z/
/O.CON.KEKA.BH.S.0011.000000T0000Z-231206T0000Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
317 PM PST Tue Dec 5 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM PST WEDNESDAY...

* WHAT...For the High Surf Advisory, large breaking waves up to 
  24 ft. For the Beach Hazards Statement, increased threat of 
  sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...For the High Surf Advisory, until 11 AM PST Wednesday. 
  For the Beach Hazards Statement, until 4 PM PST this 
  afternoon.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged! Large, unexpected 
  waves can sweep across the beach without warning, sweeping 
  people into the sea from rocks, jetties, and beaches. These 
  sneaker waves can also move large objects such as logs, 
  crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

Don't be fooled by an ocean that looks calm. There can be 30 
minutes of small waves before a sneaker wave strikes. Avoid rocks 
and jetties. Avoid steep beaches. Stay much farther back from the 
water and never turn your back on the ocean.

&&

$$
697 
WHUS46 KEKA 060001
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
401 PM PST Tue Dec 5 2023

CAZ101-103-104-109-060815-
/O.EXP.KEKA.BH.S.0011.000000T0000Z-231206T0000Z/
/O.CON.KEKA.SU.Y.0006.000000T0000Z-231206T1900Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
401 PM PST Tue Dec 5 2023

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST
WEDNESDAY...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* WHAT...Large breaking waves up to 24 ft.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...Until 11 AM PST Wednesday.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
927 
WHUS46 KEKA 060447
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
847 PM PST Tue Dec 5 2023

CAZ101-103-104-109-061900-
/O.CON.KEKA.SU.Y.0006.000000T0000Z-231206T1900Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
847 PM PST Tue Dec 5 2023

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST
WEDNESDAY...

* WHAT...Large breaking waves up to 24 ft.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...Until 11 AM PST Wednesday.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
264 
WHUS46 KEKA 061059
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
259 AM PST Wed Dec 6 2023

CAZ101-103-104-109-061900-
/O.CON.KEKA.SU.Y.0006.000000T0000Z-231206T1900Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
259 AM PST Wed Dec 6 2023

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

* WHAT...Large breaking waves up to 25 ft.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...Until 11 AM PST this morning.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
499 
WHUS46 KEKA 061900
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1100 AM PST Wed Dec 6 2023

CAZ101-103-104-109-062100-
/O.EXT.KEKA.SU.Y.0006.000000T0000Z-231206T2100Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
1100 AM PST Wed Dec 6 2023

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WHAT...Large breaking waves up to 24.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...Until 1 PM PST this afternoon.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
563 
WHUS46 KEKA 062052
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1252 PM PST Wed Dec 6 2023

CAZ101-103-104-109-062200-
/O.EXP.KEKA.SU.Y.0006.000000T0000Z-231206T2100Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
1252 PM PST Wed Dec 6 2023

...HIGH SURF ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...



$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 4, 5:32 AM PST, 9 hours 6 minutes earlier.

Area forecast discussion, Dec 4, 5:32 AM PST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
532 AM PST Mon Dec 4 2023

.SYNOPSIS...Additional light to brief moderate rain is expected
through this evening. A stronger system will move in Tuesday night
bringing gusty winds, moderate to heavy rainfall and high
elevation snow through Thursday night.

&&

.DISCUSSION...After a relative break, mid-level moist onshore
flow will keep the region in a showery regime today. Doppler
radar imagery shows rain showers approaching the area. Mainly
light to brief moderate rainfall is forecast today due to
orographic lifting for areas north of Cape Mendocino. PWATs will
remain anomalously high, but the highest moisture flux will be
north of the CWA. and there will be more of an easterly component
to the low level winds. This will limit the potential for heavier
precipitation rates, but the soils will remain nearly saturated to
saturated over the Far North Coast. Rainfall amounts will range
from a few hundredths to locally half of an inch, with locally
higher amounts over higher terrain in Del Norte. Showers activity
will gradually taper off during the evening hours.

A stronger frontal system is forecast to advance east across the
NERN PAC as well, with hydro hazards generally focused over WA/OR
Monday night into Tuesday. Model consensus continues to be for
this front to slide southeastward toward NWRN CA Tuesday night
into Wednesday. A midlevel shortwave impulse may interact with the
front and yield an increase in precipitation rates as the front
moves onshore across the EKA CWA. Southerly winds increase to
around 25-35 mph ahead of an advancing front Tuesday night.

Wednesday through Thursday, a progressive upper flow regime is
forecast to persist and aid in additional rainfall, along with
colder temperatures and some mountain snow. With 500 mb
temperatures dropping to -25C to -30C and boundary layer Cape
around 100-300 J/kg, isolated thunderstorms, brief heavy downpours
and small hail will be possible with it along the North Coast.
Rainfall total amounts of a half to 2.5 inches is forecast across
the region, with up to 3 inches over isolated higher elevations.

Snow level are forecast to lower to around 3500-4500 feet
Wednesday night into early Thursday morning behind of the front.
There is a potential for moderate to heavy mountain snow Wednesday
night through Thursday evening. Winter Advisory/Warning product
will be possible. Stay tuned.

&&

.AVIATION...Light rain showers are expected to impact the region
this morning and afternoon, with the greatest impacts to be felt in
Humboldt and Del Norte counties. Conditions may periodically jump
between VFR and MVFR due to low ceilings and visibilities in between
rain showers. Winds at KCEC will remain gusty today between showers,
and low level wind shear remains elevated as well. Patchy fog and
low level clouds in KUKI this morning may repeat tomorrow, but
uncertainty remains high. Otherwise, KUKI is expected to remain VFR
through tonight.

&&

.MARINE...Gusty southerly winds of up to 30 kts will continue in the
northern waters today, but diminish slightly in the rest of the
waters. Winds pick up again Tuesday along a front, with winds
peaking with near gale force gusts in the northern waters. Another
northwesterly swell of 12 to 14 ft at 18 seconds arrives this
afternoon and will be followed by a larger swell Tuesday, producing
steep hazardous seas peaking at 19 ft at 18 seconds.

&&

.BEACH HAZARDS...A long period northwesterly swell will begin to
build in this afternoon, peaking at 14 feet at 18 seconds. This
swell will be sufficiently powerful enough for sneaker waves from
significant set behavior and beach runup. Large, unexpected waves
can sweep across the beach without warning, sweeping people into the
sea from rocks, jetties, and beaches. These sneaker waves can also
move large objects such as logs, crushing anyone caught underneath.
A second larger, long period swell will then begin filling in on
Tuesday, peaking early Wednesday in the upper teens at 18 to 19
seconds. This will generate High Surf Advisory level surf breakers
up to 25 feet Tuesday afternoon through Wednesday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement through late tonight for CAZ101-103-
     104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PST Wednesday for PZZ450.

     Small Craft Advisory until 9 AM PST this morning for PZZ455.

     Small Craft Advisory until 10 AM PST Tuesday for PZZ470-475.

     Hazardous Seas Warning from 10 AM Tuesday to 3 AM PST
     Wednesday for PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 2:50 AM PSTHazardous Seas WarningEKA53 hr

Nearby

High Surf Advisories in California, 2023Every high surf advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.